Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 362, NWS Louisville, KY

December 23, 2015Crawford County, Harrison County, Perry County, Indiana; Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Dec 23, 2015, 6:18 PM EST for Crawford County, Harrison County, Perry County, Indiana; Meade County, Kentucky. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 6:18 PM EST (23:18 UTC)
Expired
Dec 23, 2015, 6:45 PM EST
In force
27 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IN, Harrison County, IN, Perry County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 6:20 PM ESTHAIL 1.751 Ese Rhodelia, KY
Dec 23, 6:24 PM ESTHAIL 0.751 Ese Battletown, KYALSO ESTIMATED 50 TO 60 MPH WINDS.
Dec 23, 6:36 PM ESTHAIL 1Corydon, IN
Dec 23, 6:38 PM ESTTSTM WND DMGLanesville, IN3-4 LARGE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 1:28 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WUUS53 KLMK 232318
SVRLMK
INC025-061-123-KYC163-232345-
/O.NEW.KLMK.SV.W.0362.151223T2318Z-151223T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN MEADE COUNTY IN CENTRAL KENTUCKY...

* UNTIL 645 PM EST/545 PM CST/

* AT 618 PM EST /518 PM CST/...A SEVERE THUNDERSTORM WAS LOCATED 13
  MILES WEST OF BRANDENBURG...MOVING NORTHEAST AT 75 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CORYDON...PALMYRA...LANESVILLE...LEAVENWORTH...CRANDALL...NEW
  MIDDLETOWN...ALTON...NEW AMSTERDAM...CENTRAL...RAMSEY...
  PAYNEVILLE...CAPE SANDY...CEDAR FLAT...VALLEY CITY...MAGNET...SEVEN
  SPRINGS...FRENCHTOWN...WYANDOTTE...NEW SALISBURY AND WHITE CLOUD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST/800 PM CST/ FOR
SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3842 8608 3820 8595 3816 8593 3796 8636
      3805 8649 3804 8653 3808 8657
TIME...MOT...LOC 2318Z 233DEG 63KT 3805 8641 

HAIL...1.00IN
WIND...60MPH
 
$$

MJ
3 follow-up statements
287 
WWUS53 KLMK 232333
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EST WED DEC 23 2015

KYC163-232343-
/O.CAN.KLMK.SV.W.0362.000000T0000Z-151223T2345Z/
MEADE KY-
633 PM EST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MEADE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST/800 PM CST/ FOR
SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3842 8609 3842 8608 3816 8593 3803 8622
      3807 8627 3814 8627 3819 8635 3820 8636
      3820 8637 3817 8638 3816 8633 3814 8632
      3813 8638 3811 8640 3812 8646 3811 8647
      3809 8643 3806 8643 3804 8653 3808 8657
TIME...MOT...LOC 2333Z 233DEG 63KT 3821 8614 

$$

INC025-061-123-232345-
/O.CON.KLMK.SV.W.0362.000000T0000Z-151223T2345Z/
HARRISON IN-PERRY IN-CRAWFORD IN-
633 PM EST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
EST/545 PM CST/ FOR HARRISON...EAST CENTRAL PERRY AND SOUTHEASTERN
CRAWFORD COUNTIES...

AT 633 PM EST /533 PM CST/...A SEVERE THUNDERSTORM WAS LOCATED OVER
CORYDON...MOVING NORTHEAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CORYDON...PALMYRA...LANESVILLE...LEAVENWORTH...CRANDALL...NEW
MIDDLETOWN...ALTON...CENTRAL...RAMSEY...CAPE SANDY...VALLEY CITY...
MAGNET...SEVEN SPRINGS...FRENCHTOWN...WYANDOTTE...NEW SALISBURY...
WHITE CLOUD...BYRNEVILLE...MOBERLY AND LOTTICK CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST/800 PM CST/ FOR
SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3842 8609 3842 8608 3816 8593 3803 8622
      3807 8627 3814 8627 3819 8635 3820 8636
      3820 8637 3817 8638 3816 8633 3814 8632
      3813 8638 3811 8640 3812 8646 3811 8647
      3809 8643 3806 8643 3804 8653 3808 8657
TIME...MOT...LOC 2333Z 233DEG 63KT 3821 8614 

HAIL...1.00IN
WIND...60MPH
 
$$

MJ
098 
WWUS53 KLMK 232334
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM EST WED DEC 23 2015

INC025-123-232344-
/O.CAN.KLMK.SV.W.0362.000000T0000Z-151223T2345Z/
PERRY IN-CRAWFORD IN-
634 PM EST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY AND
SOUTHEASTERN CRAWFORD COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3820 8595 3816 8593 3803 8622 3807 8627
      3814 8627 3818 8633 3818 8631 3820 8631
      3820 8629 3822 8630 3823 8628 3828 8628
      3828 8626 3830 8626 3842 8609 3842 8608
TIME...MOT...LOC 2334Z 233DEG 63KT 3823 8611 

$$

INC061-232345-
/O.CON.KLMK.SV.W.0362.000000T0000Z-151223T2345Z/
HARRISON IN-
634 PM EST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR HARRISON COUNTY...

AT 634 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER CORYDON...
MOVING NORTHEAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CORYDON...PALMYRA...LANESVILLE...CRANDALL...NEW MIDDLETOWN...
CENTRAL...RAMSEY...MOBERLY...LOTTICK CORNER...CENTRAL BARREN...
DOGWOOD...VALLEY CITY...GLIDAS...SEVEN SPRINGS...BRADFORD...
BRECKENRIDGE...FRENCHTOWN...FAIRDALE...NEW SALISBURY AND WHITE CLOUD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3820 8595 3816 8593 3803 8622 3807 8627
      3814 8627 3818 8633 3818 8631 3820 8631
      3820 8629 3822 8630 3823 8628 3828 8628
      3828 8626 3830 8626 3842 8609 3842 8608
TIME...MOT...LOC 2334Z 233DEG 63KT 3823 8611 

HAIL...1.00IN
WIND...60MPH
 
$$

MJ
000 
WWUS53 KLMK 232343
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EST WED DEC 23 2015

INC061-232353-
/O.EXP.KLMK.SV.W.0362.000000T0000Z-151223T2345Z/
HARRISON IN-
643 PM EST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY WILL EXPIRE AT
645 PM EST...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3820 8595 3816 8593 3803 8622 3807 8627
      3814 8627 3818 8633 3818 8631 3820 8631
      3820 8629 3822 8630 3823 8628 3828 8628
      3828 8626 3830 8626 3842 8609 3842 8608
TIME...MOT...LOC 2340Z 233DEG 63KT 3823 8611 

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 2:56 PM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Dec 23, 2:56 PM EST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
256 PM EST WED DEC 23 2015

.SHORT TERM (Now through Thursday Night)...
Issued at 248 PM EST Wed Dec 23 2015

...Severe Thunderstorms With Damaging Winds and Tornadoes Late This
Afternoon into this Evening...

The synoptic pattern early this afternoon features a very amplified
ridge off the eastern seaboard, with a trough sliding into the
central CONUS.  Within this trough, a negatively-tilted shortwave/PV
anomaly was noted across portions of the Central Plains.  This will
slide into northeastern Canada through the period, helping to deepen
a surface low over the Upper Midwest and drag an associated cold
front through the Ohio Valley late tonight.

All focus is on the severe weather threat starting now in southern
IN, and likely to increase through the evening hours across the rest
of Kentucky. Despite virtually no breaks in the cloud cover,
temperatures have managed to climb into the mid and upper 60s across
the region. While a few locations may creep to 70 later this
afternoon/evening, think many areas will remain in the upper 60s.
Therefore, our destabilization will have to take place via low-level
moisture advection, which is ongoing across portions west TN.  Here,
dewpoints have risen into the mid 60s, which should advect northeast
into central KY this evening.  Therefore, despite limited insolation
today, think we will have enough to push SBCAPEs in the 300-700 J/kg
range, perhaps pushing 1000 J/kg across southern KY.

Low-level shear parameters are very impressive given good low-level
turning. Effective SRH values are in excess of 400 m2/s2 across
western TN/eastern AR. Therefore, any storm will have the ability to
rotate. The main complicating factor continues to be storm
mode/coverage, and the effect the current QLCS moving through
western KY/IL/IN will have on storm evolution this evening.  The
near term threat will come from this QLCS now pushing into southern
IN/northern KY. Damaging winds and a few weak tornadoes will be
possible with this activity as it pushes northeast.  There is some
question as to how far east into central KY this activity gets.  The
southern edge has recently slowed, thus do not expect it to cross
portions of central KY.

If indeed central KY remains in the clear from this first QLCS, then
attention will turn to the southwest.  Convection is beginning to
fill in across portions of western TN/eastern AR, where supercells
have begun to develop over the past hour or so within the exit
region of a 110-knot upper-level jet streak.  This activity should
rapidly push northeast into south-central KY this evening. Storm
mode with this round is a bit in question, but semi-discrete
supercells will be possible especially in areas west of I-65 and to
the south of where the current QLCS stalls.  Coordinated with SPC on
the Moderate Risk, thus like the current placement and the main
emphasis on damaging winds (some in excess of 70 mph) and isolated
tornadoes.  Any strong tornado threat will hinge on storm mode once
the convection makes it into southern KY, but a strong tornado
cannot be ruled out across the southwestern CWA given very low
LCLs (around 500m) and impressive low-level shear/helicities.

All this activity will race east and will likely be out of the area
by 5Z or so.  Cooler and drier air will lag the cold front, so
expect overnight lows to remain mild and highs on Thursday to still
climb into the 60s.
.

.LONG TERM (Friday through Wednesday)...
Issued at 255 PM EST Wed Dec 23 2015

...Active Weather Continues Into Early Next Week, Heavy Rain Main
Concern...

Given the very active short term period, will leave the previous
discussion in place.  The main long term impact continues to be on
the potential for heavy rainfall Friday into early next week.  Still
looks like 3 to locally 5 inches of rainfall will be possible during
this timeframe, which may result in some flooding especially across
the northern portions of the forecast area.

Previous Discussion:
Christmas Eve Night...

We'll actually see a brief break in the action Christmas Eve night
as the frontal boundary and deeper moisture feed are shunted off to
the SE. Still some question as to how far SE this front will hang up
given the strength of the Bermuda High. ECMWF continues to be an
outlier during this time, bringing overrunning precipitation chances
back into our region before dawn on Christmas Day. Will mention some
chances mainly across south central KY toward dawn. Temps will be a
bit cooler on the north side of this boundary, with upper 40s north
to mid and upper 50s south.

Christmas Day - Sunday...

The overall pattern as we head through the holiday weekend will
feature troughing across the western CONUS, and strong Bermuda High
holding. We'll be under the SW flow aloft, which will help to
continually pump deep moisture along a stalled frontal boundary
waffling near our region. This will ultimately result in a very mild
and very wet period of weather.

Christmas Day continues to trend toward the wetter scenario as
models generally agree on the warm front slowly lifting north over
our region. Precipitation look to at least make it to the Ohio River
by afternoon, then persisting into the overnight. The pattern then
amplifies Saturday and Sunday as a SW CONUS cutoff low digs into the
Rio Grande River Valley and SE Ridge responds. This will shift the
focus of the frontogenetical rainfall more across southern Indiana
where the bulk of the rainfall will fall through the weekend. This
will also bring the warmer temps on the south side of the boundary
with small diurnal ranges. This system will have plenty of moisture
to work with as soundings show precipitable water values rising to
1.3-1.6 inches, generally over the 90th percentile for this time of
year. Thus, rain could be moderate to heavy at times.

Christmas Day highs should range in the upper 50s and low 60s north,
to mid 60s south. Expect highs in the upper 60s and low 70s
Saturday, with a slightly cooler Sunday as the front dips back down
into our region a bit. Will still be mostly in the 60s. Lows during
this time will be quite mild in the upper 50s and low 60s.

Sunday Night - Tuesday...

Confidence lowers during this time as models diverge on how quick
the upper low ejects out of Texas into the Great Lakes. The models
are playing into their typical biases, with the slower ECMWF holding
onto the SW energy, and the GFS blasting it through. Actually like
the ECMWF solution and its support from the GEM as the Bermuda Ridge
could continue to play a factor in slow overall progress. So,
depending on which solution, or some compromise between the two,
occurs we'll either see a final strong surge of showers and storms
on Monday or Tuesday. Will have to watch and see if another round of
strong storms will be possible early next week as some instability
could occur in the warm sector ahead of the passing front.

Overall, data still suggest that around 3-5 inches of rain could
fall between Christmas and Tuesday, with the bulk of it across
southern Indiana. Given the amount of rainfall from recent days and
the potential for periods of moderate to heavy rainfall, some minor
flooding could become a concern. Still not overly confident given
the subtle model variability with placement of frontogenetical
precipitation. Will continue to monitor latest trends. Will also
note that this active period of weather will likely push SDF and LEX
higher on the standings of the all time wettest year. SDF ranks 9th
as of Dec 21, and LEX ranks 14th.

&&

.AVIATION (18Z TAF Update)...
Updated at 1215 PM EST Wed Dec 23 2015

Now have a squall line entering southern Illinois. The edge of this
line should stay just north of SDF, but we could see supercells
develop along the lingering back edge that will affect at least the
KBWG/KSDF terminals later this afternoon. Could see a line of storms
develop/merge toward KLEX starting around 00Z. Have put in peak
winds of 40s knots for KSDF/KBWG for now along with IFR conditions,
but the winds could be stronger. Will amend TAFs as necessary this
afternoon.

Cold front driving this convection should push through the terminals
late tonight, with conditions improving around daybreak Thursday.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........KJD
Aviation..........RJS
Hazardous weather outlook, Dec 23, 3:23 PM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EST WED DEC 23 2015

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
242030-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-SPENCER-NELSON-LARUE-BUTLER-EDMONSON-
HART-LOGAN-WARREN-SIMPSON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE
323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/

...TORNADO WATCH 560 IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO
VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN
INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE
ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO
THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF
DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-242030-
FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-
WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-GREEN-
TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO
VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN
INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE
ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO
THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF
DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

KD

In the hours before

Special weather statement, Dec 23, 5:16 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EST WED DEC 23 2015

INZ076-077-084-089-232230-
WASHINGTON-ORANGE-CRAWFORD-PERRY-
516 PM EST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PERRY...
SOUTHEASTERN ORANGE...CRAWFORD AND SOUTHWESTERN WASHINGTON
COUNTIES...

AT 516 PM EST /416 PM CST/...A STRONG THUNDERSTORM WAS NEAR
ENGLISH...MOVING NORTHEAST AT 80 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ENGLISH...STAMPERS CREEK...MARENGO...MILLTOWN...HARDINSBURG...
LIVONIA...FREDERICKSBURG...VALEENE...CELINA...RICEVILLE...SULPHUR...
MAHAN CROSSING...YOUNGS CREEK...BRANCHVILLE...FARGO...REGO...
APALONA...CHAMBERSBURG...HOGTOWN AND MIFFLIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3845 8609 3842 8614 3842 8626 3841 8626
      3841 8625 3839 8626 3839 8625 3838 8626
      3836 8625 3835 8625 3836 8627 3834 8627
      3813 8663 3825 8670 3825 8668 3832 8668
      3861 8637
TIME...MOT...LOC 2216Z 226DEG 68KT 3828 8657

EER
Special weather statement, Dec 23, 5:31 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EST WED DEC 23 2015

INZ076-083-084-232300-
ORANGE-CRAWFORD-DUBOIS-
531 PM EST WED DEC 23 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ORANGE...
NORTHWESTERN CRAWFORD AND DUBOIS COUNTIES...

AT 530 PM EST...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF WASHINGTON TO NEAR JASPER TO NEAR
FOLSOMVILLE...AND MOVING NORTHEAST AT 70 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...HUNTINGBURG...FERDINAND...FRENCH LICK...ORANGEVILLE...
HOLLAND...WEST BADEN SPRINGS...BIRDSEYE...MILLERSPORT...ELLSWORTH...
RICEVILLE...BONDS...MENTOR...SCARLET...CELESTINE...IRELAND...
SCHNELLVILLE...NORTON...CUZCO AND HAYSVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3851 8707 3850 8706 3851 8700 3849 8695
      3851 8693 3850 8688 3853 8683 3853 8668
      3869 8668 3869 8655 3865 8654 3827 8662
      3826 8668 3825 8668 3825 8679 3821 8679
      3820 8682 3820 8707
TIME...MOT...LOC 2230Z 232DEG 63KT 3857 8710 3837 8703 3812 8709

EER
Special weather statement, Dec 23, 5:52 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EST WED DEC 23 2015

INZ084-089-090-232315-
CRAWFORD-HARRISON-PERRY-
552 PM EST WED DEC 23 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HARRISON...NORTHERN PERRY AND CRAWFORD COUNTIES...

AT 552 PM EST /452 PM CST/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF HOLIDAY WORLD TO
NEAR TELL CITY...AND MOVING NORTHEAST AT 70 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ENGLISH...CAREFREE TOWN...MARENGO...MILLTOWN...CELINA...SULPHUR...
ORIOLE...BANDON...BRANCHVILLE...APALONA...HOGTOWN...FRENCHTOWN...
SIBERIA...DEPAUW...MIFFLIN...RIDDLE...CURBY...BRISTOW...SWITZER
CROSSROADS AND DEUCHARS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST/800 PM CST/ FOR
SOUTH CENTRAL INDIANA.

LAT...LON 3825 8677 3825 8668 3828 8668 3840 8636
      3839 8631 3841 8631 3842 8629 3842 8621
      3827 8620 3803 8678 3806 8677 3810 8677
      3811 8680
TIME...MOT...LOC 2252Z 231DEG 60KT 3822 8674 3801 8680

EER
Local storm report, Dec 23, 6:11 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             2 ENE DUKES             37.83N 86.67W
12/23/2015  E1.00 INCH       HANCOCK            KY   TRAINED SPOTTER

&&

MRC
Special weather statement, Dec 23, 6:17 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EST WED DEC 23 2015

INZ077-078-084-090>092-232345-
WASHINGTON-SCOTT-CRAWFORD-FLOYD-CLARK-HARRISON-
617 PM EST WED DEC 23 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HARRISON...SCOTT...NORTHWESTERN FLOYD...NORTHEASTERN CRAWFORD...
WASHINGTON AND NORTHWESTERN CLARK COUNTIES...

AT 616 PM EST...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BROWNSTOWN TO NEAR CAREFREE TOWN...AND MOVING
NORTHEAST AT 70 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBURG...SALEM...NEW PROVIDENCE TOWN...VIENNA...AUSTIN...BLUE
RIVER...NEW PEKIN...PALMYRA...MILLTOWN...BORDEN...GREENVILLE...
HARDINSBURG...LITTLE YORK...FREDERICKSBURG...RAMSEY...PLATTSBURG...
NEW LIBERTY...HITCHCOCK...HARRISTOWN AND LEOTA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3883 8571 3879 8569 3850 8568 3821 8635
      3878 8620 3876 8613 3878 8609 3876 8603
      3877 8598 3875 8598 3876 8594 3875 8592
      3875 8590 3873 8589 3873 8587 3878 8580
      3881 8579 3883 8573
TIME...MOT...LOC 2316Z 237DEG 63KT 3882 8610 3826 8626

EER
Local storm report, Dec 23, 6:18 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             HAWESVILLE              37.90N 86.75W
12/23/2015  E0.75 INCH       HANCOCK            KY   BROADCAST MEDIA

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:38 PM ESTSevere Thunderstorm WarningLMKDubois37 min
Dec 23, 3:08 PM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry37 min
Dec 23, 3:30 PM ESTTornado WarningLMKOrange, Washington15 min
Dec 23, 3:43 PM ESTTornado WarningLMKScott, Washington32 min
Dec 23, 4:03 PM ESTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Jefferson, Scott27 min
Dec 23, 4:14 PM ESTTornado WarningLMKJefferson, Scott31 min
Dec 23, 4:30 PM ESTSpecial Weather StatementLMKClark, Floyd30 min
Dec 23, 4:41 PM ESTSevere Thunderstorm WarningLMKJefferson19 min
Dec 23, 4:49 PM ESTTornado WarningLMKPerry26 min
Dec 23, 5:16 PM ESTSpecial Weather StatementLMKCrawford14 min
Dec 23, 5:31 PM ESTSpecial Weather StatementLMKDubois29 min
Dec 23, 5:42 PM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Washington33 min
Dec 23, 5:50 PM ESTSevere Thunderstorm WarningLMKPerry25 min
Dec 23, 5:52 PM ESTSpecial Weather StatementLMKCrawford23 min
Dec 23, 6:09 PM ESTSevere Thunderstorm WarningLMKPerry11 min
Dec 23, 6:17 PM ESTSpecial Weather StatementLMKScott, Washington28 min
Dec 23, 6:41 PM ESTSevere Thunderstorm WarningLMKClark, Floyd, Harrison34 min
Dec 23, 6:57 PM ESTSevere Thunderstorm WarningLMKHarrison18 min
Dec 23, 6:27 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Ohio33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.